MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 3120513
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Neck Pain (2433)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent anterior discectomy and fusion at c3-c7.Post-op, the levels at c4-5 and c5-6 collapsed and the implanted screws at c3-c4 loosened and came out of the plate even though the locking mechanism was locked.One of the 13mm screws completely came out of the plate and was floating free in the patient due to which patient suffered with neck pain.The patient underwent revision surgery (anterior cervical discectomy and fusion) to remove the implants.
 
Additional Manufacturer Narrative
Product analysis results: visual functional the plate was returned with all the locks in the locked position except for one.There are witness marks on all the locks where it appears that the screws were removed with the locks in place.Depending on the force and the angle of the screw in relation to the locking mechanism it is possible for the screw to be pushed through the locking mechanism.From the witness marks, it would appear that at one point the locks were in place and on the screws.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR
MDR Report Key7074069
Report Number1030489-2017-02430
Device Sequence Number16462565
Product Code KWP
UDI-Device Identifier00613994239679
UDI-Public00613994239679
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3120513
Device Lot NumberH5345373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;